Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

144 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes shortness of breath after placement of a cardiac stent?

Age 75, was very strong and thought to be in good health. 3 weeks age had mi. Cardiologist placed 2 stents in rca. One 95% and thecother 85% blocked, Home, generally feel good, but shortness of breath intermittently, especially when laying back in my easy chair. Dr has already done away with one bp med. bp can be as low as 84, generaliyb112 over 80. Any thoughts on my shortness of breath issue?
Fri, 8 Jun 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.
Its not normal to have shortness of breath after stenting. I suggest you to go to see the doctor again and do an ECG, a cardiac sonography to see your heart function. You may need to add diuretics in your medicines. I suggest you to do not take blood pressure medicines when your blood pressure is low.
All the best!
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I had a stent placement today at noon. I noticed some shortness of breath in the recovery room but thought it was only my imagination. It is now night time and I cannot sleep because my shortness of breath keeps me awake. What could be causing this problem?

doctor1 MD

I had a MI 15 months back and over the last year had 7 stents placed. I had angina that has now gone with the last stent placement. For all that period of time (and even before the MI) I have been short of breath. It has got worse and worse over the last year. I am also dizzy and very fatigued. I can hardly walk 100 feet and doing stuff around the house is impossible. I have been type 2 diabettic for 14 years. My GP is not helping. She has it all down to diabetes. Cardioligists have done just about every test too. I have had pulmanary test too including spiral CT scan. Had a necj echo test last week and nothing. I am crippled and no idea what to do. Thyroid is a bit high na dalso put on Synthoid. Any ideas?

doctor1 MD

I had two heart stents put in in October after a heart attack. I was put on Brilinta and after about 2 1/2 months I began to have shortness of breath upon a little exertion. My dr. switched me to plavix about two weeks ago but I still have the shortness of breath which may be 10% better. Does this sound normal and how long before the side effects go away.